MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRO QA+ #4/0 ETH P-3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICRO QA+ #4/0 ETH P-3; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 212867
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the customer that during a thumb repair procedure, it was observed that the customer's micro quick anchor+ with ethibond suture device broke while inserting.The customer could not provide where on the anchor it broke.The customer stated that all debris was removed from the patient.The case was completed with another like-anchor in the same bone hole with no patient harm or delay.The customer stated that no surgical intervention is planned.The customer could not provide any additional information.The anchor is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and visually inspected.The anchor was not attached to the inserter.The device has been deployed.Visual inspection under magnification revealed no anomalies on the anchor or the inserter.There were no pieces of the inserter or the anchor missing which would have caused the reported failure of broken.This complaint cannot be confirmed.We cannot determine what caused the user to experience the reported event; we cannot discern a root cause for the reported failure mode.No non-conformities were identified for this part number (212867), lot number (l436501) combination.Review conducted per qlik query executed on (b)(6) 2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
MICRO QA+ #4/0 ETH P-3
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8179233
Report Number1221934-2018-55753
Device Sequence Number16577857
Product Code HWC
UDI-Device Identifier10886705002542
UDI-Public10886705002542
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K024115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number212867
Device Lot NumberL436501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1